Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Has increased Sertraline dosage for Alzheimer's caused combative behavior?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My wife has AD and is now at times combative. She has been taking Lisinipril for years and Sertrahline 25mg for about two or thre years. ABOUT TWO MONTHS AGO ,IT WAS INCREASED TO 50MG SERTRAHLINE. We hve wondered if the combative behavior may be due to medication. At times she is very social and happy. Other times especially when dressing or undressingshe is combative.
Posted Mon, 3 Mar 2014 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 5 hours later
Brief Answer: Its a common symptoms among alzheimers Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Being combative is a very common symptom among the patients of alzheimers and it is certainly not due to sertraline. As the brain degenration continues depression, psychosis and other behavioural disturbaces are very commonly noted. Your psychiatrist is right in suggesting you sertraline as an initial drug to control behavioural disturbances. However now that the symptoms have gone bad we need to explore other options as well. There are two drugs which I commonly use among my patients and find them effective are quetiapine or risperidone. Both these drugs are started at their lowest doses viz 25 mg and 2 mg and show good improvemnt in a week or so. You may discuss these options with your psychiatrist. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor